Doctor insights on:
Is Cyclobenzaprine Addictive
I am on clonidine 0.1 mg 2 x day. Doctor also prescribed flexeril (cyclobenzaprine hcl) for help during a panic attack as i don't want to take addictive meds. Okay to mix?
Panic attacks: With this combo, you could feel sedated or drowsy -- and Flexeril (cyclobenzaprine hcl) doesn't help much with panic attacks either. There are non-addictive medications that do help panic attacks, such as antidepressants which can act preventively. Please consider a comprehensive evaluation with a psychiatrist, who will be well-versed in effective treatments for panic. Psychotherapy is important also! ...Read more
Addiction is a primary, chronic disease of brain reward, motivation, memory, and related circuitry. Dysfunction in these circuits leads to characteristic biological, psychological, social and spiritual manifestations. This is reflected in an individual pathologically pursuing reward and/or relief by substance use and other behaviors. A person affected by addiction will be unable to consistently Abstain from use, will have Impaired Behavioral control, will have Craving or increased "hunger" for drugs or rewarding experiences, will have a Dysfunctional Emotional response, and will show diminished recognition of significant problems with their own ...Read more
Does citalapram, cyclobenapeine, and clonzaepram have benzodiaepines in it? Is it addictive? I don't want anthing addictive in my body!
Yes: Clonazepam (trade name = klonopin) is a benzodiazepine. Like all benzodiazepines, it can be habit forming ("addictive"). It can also cause sleepiness or drowsiness, especially when used in combination with other sedating medications. Please discuss your concerns about this with your physician. ...Read moreSee 1 more doctor answer
Drowziness,etc..: The main side effects are drowsiness, dizziness, and dry mouth. Drowsiness and dry mouth seem to intensify with higher doses. Other side effects include blurred vision, fatigue, nausea, and headache. Agitation is common, especially in the elderly, and this drug is not recommended for elderly patients due to the possibility for severe side effects, like rhabdomyolysis (muscle breakdown). ...Read more
Probably not: Not a great idea. Both medications can cause pretty heavy sedation, and so taking them both at the same time is probably not a good idea. You may need to take just one or the other. Thank you. ...Read more
I realize that all meds come with side effects but wondered about the safety of Cyclobenzaprine. I was just prescribed it and wanted other options.
Sedation: The only real risk is sedation.. For that reason I only prescribe it to be used at bedtime. ...Read more
No: Cyclobenzaprine is a type of muscle relaxant, and not an opoid medication (narcotic). Because it can affect the way you feel, some people can become psychologically dependent on it if they take a lot over an extended period of time. But it is not a narcotic or opoid medication. ...Read moreSee 3 more doctor answers